# SDR 2025FA0000414

- Difficulty date: June 20, 2025
- Submitted: June 20, 2025
- Operation: General aviation
- Aircraft: N149WW
- Make and model: Cessna 525B
- Aircraft serial: 525B0175
- Aircraft time: 6,899 hours, 6,508 cycles
- System (JASC): 2110 · Cabin Compressor System
- Part: Motor
- Condition: Fire
- Location: A/C Compressor
- Stage of operation: TX
- How discovered: O
- Nature of condition: A
- Precautionary procedure: H

## Discrepancy

AIRCRAFT START UP INITIATED AND ONCE TAXI BEGAN, CREW HAD THE BAGGAGE SMOKE CAS MESSAGE ON THE DISPLAY.  AIRCRAFT WAS STOPPED AND QRH FOLLOWED.  AC COMPRESSOR MOTOR LIGHT WAS ON AND THE AMPERAGE INDICATIONS WERE SURGING.  ATTEMPT WAS MADE TO TURN OFF THE AC, BUT THE COMPRESSOR LIGHT REMAINED ON ALONG WITH THE BAGGAGE SMOKE CAS.  CREW SHUT DOWN AND WENT TO THE BAGGAGE AREA AND ONCE OPENED, NOTICED SMOKE AND THE APPEARANCE OF FLAMES AT THE AC SLED COMPRESSOR MOTOR.  THEY SUCCESSFULLY FOLLOWED TRAINING AND UTILIZED ONE OF THE PORTABLE FIRE EXTINGUISHER TO PUT OUT THE FLAME.  INVESTIGATION UNDERWAY ON CAUSE OF THE OVERHEAT/FIRE AND WHY THE CIRCUIT WOULD NOT TURN THE COMPRESSOR MOTOR OFF WHEN SELECTED TO DO SO.  SUSPECT THAT THE AC COMPRESSOR RELAY FAILED AND STUCK/WELDED IN THE CLOSED POSITION.  THE AC COMPRESSOR MOTORS FAILURES ON THE 525B ARE COMMON ENOUGH TO WHERE WE KEEP STOCK OF THEM FOR OUR FLEET OF 5 OF THESE AIRCRAFT. GENERALLY THE FAILURE IS OF THE ARMATURES, BUT NEVER HAVE HAD ONE CATCH FIRE.
